Alert archive / Maine / Beach Hazards Statements in 2024
Beach Hazards Statement 17, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 28, 2024, 4:41 AM EDT for Hancock County, Washington County, Maine. It took effect at Jul 28, 2024, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2024, 4:41 AM EDT (08:41 UTC)
- In effect from
- Jul 28, 2024, 8:00 AM EDT
- Expired
- Jul 28, 2024, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 8.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529 WHUS41 KCAR 280841 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 441 AM EDT Sun Jul 28 2024 MEZ029-030-290000- /O.NEW.KCAR.BH.S.0017.240728T1200Z-240729T0000Z/ Coastal Hancock-Coastal Washington- 441 AM EDT Sun Jul 28 2024 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * WHAT....The warm air temperatures in the mid 70s to around 80 may cause people to underestimate the dangers of the very cold water temperatures. Water temperatures are currently only in the upper 50s to near 60 degrees along the Hancock County coast with low to mid 50s along the Washington County coast. * WHERE...Coastal Hancock and Coastal Washington Counties. * WHEN...From 8 AM EDT this morning through this evening. * IMPACTS...The cold temperatures can quickly cause hypothermia to anyone immersed in the water. Anyone on boats or paddlecraft should use extreme caution to avoid this threat. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your life jacket. Be aware of wind conditions, tides, and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 28, 12:27 AM EDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jul 28, 12:27 AM EDT, 4 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1227 AM EDT Sun Jul 28 2024 .SYNOPSIS... High pressure will build across the region through the weekend. Weak low pressure tracks north into the Gulf of Maine on Monday and tracks north of Maine through Tuesday. A weak warm front lifts north through Maine on Wednesday. && .NEAR TERM /THROUGH TODAY/... Update... High pressure will remain across the region overnight with clear/mostly clear skies. Could also have patchy, mostly valley, fog across inland locations. Could also have patchy fog along the Downeast coast. Low temperatures will range from the mid to upper 50s across the forecast area. Have updated to adjust for current conditions along with expected overnight temperatures and clouds. Previous Discussion... Surface high pressure will continue to dominate the area Sunday. By Sunday, an upper level low develops off the Gulf of Maine waters which will bring onshore flow to the coast. With the surface low starting to develop, patchy drizzle and patchy fog is expected over the waters and Coastal Downeast with the marine layer. The 925mb model temps indicate a warm airmass with the N progression of the surface low. This will bring temps into the upper 80s across the region, except for the coast where temps will be cooler with the onshore flow. && .SHORT TERM /TONIGHT THROUGH TUESDAY/... A Rex Block will be in position over the area Sunday night. A closed upper low will slowly drift northward during the period, bringing more clouds and higher precip chances. For Sunday night, high pressure will be in place over northern Maine with continued fair skies and lows in the upper 50s to lower 60s. A moist southeast flow will develop for the coast with fog, low clouds and drizzle developing during the night. The onshore flow will drop lows to the mid 50s. The coastal low clouds will tend to linger much of Monday towards the coast with some light showers and drizzle. High pressure remains in place further north with sunshine. That will produce a large gradient in Monday high temps...between mid to upper 80s in the Saint John Valley to upper 60s/lower 70s near the coast. The low clouds will move north across the area Monday night. The moisture moving north from the Atlantic Ocean may generate areas of drizzle and light showers. Humidity will increase with dew points trending back towards the mid 60s. The closed upper low will track just west of the area on Tuesday. As the low clouds break up, some SBCAPE is expected to develop with afternoon showers and isolated thunderstorms expected. CAPE, shear and PW values do not suggest the risk of any severe storms or heavy rainfall. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... The long term suggests continued dominance of the Bermuda high with above normal temperatures and high humidity. Highs will be mostly in the low to mid 80s and lows will only drop off into the mid to upper 60s. Coastal and noctural fog will be a risk in the humid air mass through the period. A series of weak upper troughs moving across the area Wednesday through Friday will promote afternoon instability and the threat of thunderstorms for inland locations, but nothing indicates anything more than isolated to scattered air mass storms. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... NEAR TERM: Variable conditions with any patchy fog overnight through early Sunday. Otherwise, VFR overnight through Sunday. Light and variable winds overnight. South/southwest winds 5 to 10 knots Sunday. SHORT TERM: Sunday night...VFR with the exception of potential IFR to LIFR conditions in fog at BHB and other coastal sites. Low clouds could move up as far as BGR later in the night. Light winds. Monday...Fog and low clouds for BGR, BHB and coastal sites will tend to be persistent much of the day. It will probably retreat south of BGR during the day, but start advancing back northward by evening. Light south winds. Monday night...Expect IFR cigs to advance northward to affect all terminals as the night progresses. LIFR fog may be observed at BHB, coastal sites, and GNR. Light south to southeast winds. Tuesday...IFR cigs in the morning will burn off and all sites will be VFR by afternoon. There is a chance of afternoon thunderstorms. Tuesday night...Fog and low clouds will reconstitute, most likely at BHB and BGR and least likely towards CAR and PQI. Light south winds. Wednesday...IFR cigs/vis retreat back to the ocean. Slight chance of afternoon thunderstorms inland. Thursday...IFR cigs/vis retreat back to the ocean. Slight chance of afternoon thunderstorms inland. && .MARINE... NEAR TERM: Winds/seas below small craft advisory levels overnight through Sunday. Patchy fog overnight through Sunday. SHORT TERM: Two items of interest will be long period waves Monday and Monday night and fog. The former will be an issue for Monday and Monday night and could necessitate a Small Craft Advisory for seas. The latter will begin Sunday night into Monday morning...and then become more persistent and denser Monday night through the week. There are no cold fronts to move the fog away until next weekend. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Norcross/LaFlash Short Term...MCW Long Term...MCW Aviation...Norcross/MCW Marine...Norcross/MCW
Hazardous weather outlook, Jul 27, 9:53 PM EDT, 6 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 953 PM EDT Sat Jul 27 2024 MEZ001>006-010-011-015>017-029>032-290200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 953 PM EDT Sat Jul 27 2024 This Hazardous Weather Outlook is for Central Highlands Maine, Coastal DownEast Maine, Far Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-290200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 953 PM EDT Sat Jul 27 2024 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:04 AM EDT | Small Craft Advisory | CAR | 42 hr |
Nearby
Beach Hazards Statements in Maine, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.